Advertisement

Applied Categorical Structures

, Volume 22, Issue 5–6, pp 767–788 | Cite as

Covering Morphisms in Categories of Relational Algebras

  • Maria Manuel Clementino
  • Dirk Hofmann
  • Andrea Montoli
Article

Abstract

In this paper we use Janelidze’s approach to the classical theory of topological coverings via categorical Galois theory to study coverings in categories of relational algebras. Moreover, we present characterizations of effective descent morphisms in the categories of M-ordered sets and of multi-ordered sets.

Keywords

Relational algebra Effective descent morphism Galois theory  Covering Connected component 

Mathematics Subject Classifications (2010)

54D05 54A20 18B30 14E20  (54C10) 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Barr, M.: Relational algebras. In: Reports of the Midwest Category Seminar, IV, Lecture Notes in Mathematics, vol. 137, pp. 39–55. Springer, Berlin (1970)CrossRefGoogle Scholar
  2. 2.
    Borceux, F., Janelidze, G.: Galois theories. In: Cambridge Studies in Advanced Mathematics, 72. Cambridge University Press (2001)Google Scholar
  3. 3.
    Cassidy, C., Hébert, M., Kelly, G.M.: Reflective subcategories, localizations and factorization systems. J. Aust. Math. Soc. Ser. A 38, 287–329 (1985)CrossRefzbMATHGoogle Scholar
  4. 4.
    Clementino, M.M., Hofmann, D.: Triquotient maps via ultrafilter convergence. Proc. Amer. Math. Soc. 130, 3423–3431 (2002)CrossRefzbMATHMathSciNetGoogle Scholar
  5. 5.
    Clementino, M.M., Hofmann, D.: Topological features of lax algebras. Appl. Categ. Struct. 11, 267–286 (2003)CrossRefMathSciNetGoogle Scholar
  6. 6.
    Clementino, M.M., Hofmann, D.: Effective descent morphisms in categories of lax algebras. Appl. Categ. Struct. 12, 413–425 (2004)CrossRefzbMATHMathSciNetGoogle Scholar
  7. 7.
    Clementino, M.M., Hofmann, D.: Descent morphisms and a van Kampen Theorem in categories of lax algebras. Topol. Appl. 159, 2310–2319 (2012)CrossRefzbMATHMathSciNetGoogle Scholar
  8. 8.
    Clementino, M.M., Hofmann, D., Janelidze, G.: Local homeomorphisms via ultrafilter convergence. Proc. Amer. Math. Soc. 133, 917–922 (2005)CrossRefzbMATHMathSciNetGoogle Scholar
  9. 9.
    Clementino, M.M., Hofmann, D., Janelidze, G.: On exponentiability of étale algebraic homomorphisms. J. Pure Appl. Algebra 217, 1195–1207 (2013)CrossRefzbMATHMathSciNetGoogle Scholar
  10. 10.
    Clementino, M.M., Hofmann, D., Janelidze, G.: The Monads of Classical Algebra are Seldom Weakly Cartesian. J. Homotopy Relat. Struct. doi: 10.1007/s40062-013-0063-2 (2012)
  11. 11.
    Clementino, M.M., Hofmann, D., Tholen, W.: Exponentiability in categories of lax algebras. Theory Appl. Categories 11, 337–352 (2003)zbMATHMathSciNetGoogle Scholar
  12. 12.
    Clementino, M.M., Janelidze, G.: A note on effective descent morphisms of topological spaces and relational algebras. Topol. Appl. 158, 2431–2436 (2011)zbMATHMathSciNetGoogle Scholar
  13. 13.
    Clementino, M.M., Tholen, W.: Metric, topology and multicategory—a common approach. J. Pure Appl. Algebra 179, 13–47 (2003)CrossRefzbMATHMathSciNetGoogle Scholar
  14. 14.
    Dyckhoff, R., Tholen, W.: Exponentiable morphisms, partial products and pullback complements. J. Pure Appl. Algebra 49, 103–116 (1987)CrossRefzbMATHMathSciNetGoogle Scholar
  15. 15.
    Janelidze, G.: The fundamental theorem of Galois theory. Math USSR Sbornik 64, 359–374 (1989)CrossRefMathSciNetGoogle Scholar
  16. 16.
    Janelidze, G.: Pure Galois theory in categories. J. Algebra 132, 270–286 (1990)CrossRefzbMATHMathSciNetGoogle Scholar
  17. 17.
    Janelidze, G.: Categorical Galois theory: Revision and some recent developments. In: Galois Connections and Applications, Mathematics Applied vol. 565, pp. 139-171. Kluwer, Dordrecht (2004)CrossRefGoogle Scholar
  18. 18.
    Janelidze, G.: Descent and Galois Theory, Lecture Notes of the Summer School in Categorical Methods in Algebra and Topology, Haute Bodeux, Belgium. available at http://www.math.yorku.ca/~tholen/ (2007)
  19. 19.
    Janelidze, G., Tholen, W.: How algebraic is the change of base functor? Springer Lect. Notes Math. 1488, 174–186 (1991)CrossRefMathSciNetGoogle Scholar
  20. 20.
    Janelidze, G., Sobral, M.: Finite preorders and topological descent I. J. Pure Appl. Algebra 175, 187–205 (2002)CrossRefzbMATHMathSciNetGoogle Scholar
  21. 21.
    Mahmoudi, M., Schubert, C., Tholen, W.: Universality of coproducts in categories of lax algebras. Appl. Categ. Struct. 14, 243–249 (2006)CrossRefzbMATHMathSciNetGoogle Scholar
  22. 22.
    Manes, E.: Taut monads and T0-spaces. Theoret. Comput. Sci. 275, 79–109 (2002)CrossRefzbMATHMathSciNetGoogle Scholar
  23. 23.
    Reiterman, J., Tholen, W.: Effective descent maps of topological spaces. Top. Appl. 57, 53–69 (1994)CrossRefzbMATHMathSciNetGoogle Scholar
  24. 24.
    Xarez, J.J.: The monotone-light factorization for categories via preordered and ordered sets, PhD Thesis. University Aveiro (2003)Google Scholar

Copyright information

© Springer Science+Business Media Dordrecht 2013

Authors and Affiliations

  • Maria Manuel Clementino
    • 1
  • Dirk Hofmann
    • 2
  • Andrea Montoli
    • 1
  1. 1.CMUC, Department of MathematicsUniversity of CoimbraCoimbraPortugal
  2. 2.CIDMA, Departamento de MatemáticaUniversidade de AveiroAveiroPortugal

Personalised recommendations